|Low Dose Naltrexone worked for me
Dec 10, 2009
I was dx'd in '86, cd4:4, that's 004, Kaposi's, pnuemon., thrush, etc. etc., somehow survived until HAART .... vl undetectable since '02 My cd4 never went up beyond 80 in 2o yrs! Until I tried low dose naltrexone in '06. Now it's 450, and my facial wasting which was pretty damn bad, gradually went away so I look normal today (I'm 52). So say what you will about LDN being a "footnote" I SWEAR BY IT. And please don't tell me I'm wasting my money .... the stuff only costs about $35.00 a mo. So nobody'd making $$$$ off of it. My fatigue, while not gone, is still 90% better too (maybe I'm just comparing myself now to myself when 20, and would have more fatigue naturally through age). just because "science" hasn't advanced far enough to explain the effects of LDN, doesn't mean those effects are make believe. I'm living proof of it's effectiveness. By the way, I first started noticing improvement about 4 wks after starting it, AND DID NOTHING ELSE DIFFERENT OR TOOK ANYTHING ELSE DIFFERENT than I had for several years. I stopped being the concentration camp looking fellow everybody stared at to being normal looking, feeling better and most of all, having a MUCH BETTER IMMUNE SYSTEM. I know the FDA hasn't approved LDN yet but its improvement of the immune systems of Chron's desease sufferers has been fully established through a Penn. study. Just Google Chrone's and Lose dose Naltrexone, see for yourself.
| Response from Dr. Pierone
Hello and thanks for posting.
It is hard to argue with a dramatic personal experience like the one you had with low dose naltrexone. So all I can really say is that further study is needed for people with HIV who have similar issues.
Over the years I have seen a handful of my patients try low dose naltrexone, but then stop it at some point because of a perceived lack of benefit. Although to be fair, they did not have persistently low CD4 counts in spite of suppressive HAART, fatigue, and facial lipoatrophy as you did.
Thanks again for sharing your experience.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.